A Proportional Approach to Bankruptcy Problems with a guaranteed minimum
In a distribution problem, and specfii cally in bankruptcy issues, the Proportional (P) and the Egalitarian (EA) divisions are two of the most popular ways to resolve the conflict. The Constrained Equal Awards rule (CEA) is introduced in bankruptcy literature to ensure that no agent receives more than her claim, a problem that can arise when using the egalitarian division. We propose an alternative modi cation, by using a convex combination of P and EA. The recursive application of this new rule finishes at the CEA rule. Our solution concept ensures a minimum amount to each agent, and distributes the remaining estate in a proportional way. Keywords: Bankruptcy problems, Proportional rule, Equal Awards, Convex combination of rules, Lorenz dominance. JEL classi fication: C71, D63, D71.
|Date of creation:||2012|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: 977 75 98 00
Fax: 977 75 98 10
Web page: http://www.urv.catEmail:
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Kristof Bosmans & Luc Lauwers, 2011.
"Lorenz comparisons of nine rules for the adjudication of conflicting claims,"
International Journal of Game Theory,
Springer, vol. 40(4), pages 791-807, November.
- Kristof Bosmans & Luc Lauwers, 2007. "Lorenz comparisons of nine rules for the adjudication of conflicting claims," Center for Economic Studies - Discussion papers ces0705, Katholieke Universiteit Leuven, Centrum voor Economische Studiën.
- Diego Dominguez & William Thomson, 2004.
"A New Solution to the Problem of Adjudicating Conflicting Claims,"
RCER Working Papers
511, University of Rochester - Center for Economic Research (RCER).
- Diego Dominguez & William Thomson, 2006. "A new solution to the problem of adjudicating conflicting claims," Economic Theory, Springer, vol. 28(2), pages 283-307, 06.
- Carmen Herrero & Antonio Villar, 2002. "Sustainability in bankruptcy problems," TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, Springer, vol. 10(2), pages 261-273, December.
- Juan de Dios Moreno Ternero & Antonio Villar Notario, 2003.
"The Talmud Rule And The Securement Of Agents? Awards,"
Working Papers. Serie AD
2003-05, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
- Moreno-Ternero, Juan D. & Villar, Antonio, 2004. "The Talmud rule and the securement of agents' awards," Mathematical Social Sciences, Elsevier, vol. 47(2), pages 245-257, March.
- Dagan, Nir & Serrano, Roberto & Volij, Oscar, 1997.
"A Noncooperative View of Consistent Bankruptcy Rules,"
Games and Economic Behavior,
Elsevier, vol. 18(1), pages 55-72, January.
- Volij, Oscar & Dagan, Nir & Serrano, Roberto, 1997. "A Non-Cooperative View of Consistent Bankruptcy Rules," Staff General Research Papers 5130, Iowa State University, Department of Economics.
- Nir Dagan & Roberto Serrano & Oscar Volij, 1997. "A Noncooperative View of Consistent Bankruptcy Rules," Economic theory and game theory 005, Nir Dagan.
- Aumann, Robert J. & Maschler, Michael, 1985. "Game theoretic analysis of a bankruptcy problem from the Talmud," Journal of Economic Theory, Elsevier, vol. 36(2), pages 195-213, August.
- Thomson, William, 2003. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: a survey," Mathematical Social Sciences, Elsevier, vol. 45(3), pages 249-297, July.
- repec:ner:tilbur:urn:nbn:nl:ui:12-91573 is not listed on IDEAS
When requesting a correction, please mention this item's handle: RePEc:urv:wpaper:2072/182645. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ariadna Casals)
If references are entirely missing, you can add them using this form.